Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Raleigh, NC

January 7, 20114 counties in North Carolina

NWS Raleigh, NC issued this special weather statement at Jan 7, 2011, 3:17 PM EST for 4 counties in North Carolina. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2011, 3:17 PM EST (20:17 UTC)
Expired
Jan 8, 2011, 12:00 AM EST
In force
9 hr
Issued by
NWS Raleigh, NC

Counties Cumberland County, NC, Hoke County, NC, Sampson County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS82 KRAH 072017
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EST FRI JAN 7 2011

NCZ085-086-088-089-080500-
CUMBERLAND-HOKE-SAMPSON-SCOTLAND-
317 PM EST FRI JAN 7 2011

...PATCHY ICE WILL BE POSSIBLE ON ROADS LATER TONIGHT THROUGH MID 
MORNING SATURDAY...

A MIX OF LIGHT RAIN AND SNOW WILL DEVELOP ACROSS THE AREA THIS 
EVENING. THIS MIXTURE WILL CHANGE OVER TO ALL SNOW EARLY TONIGHT 
BEFORE ENDING SHORTLY AFTER MIDNIGHT. ROAD AND GROUND TEMPERATURES
WILL BE WELL ABOVE FREEZING AND NO SNOW ACCUMULATION IS EXPECTED.

ROADS WILL BE WET AFTER THE SNOW ENDS...HOWEVER...AND TEMPERATURES 
WILL FALL BELOW FREEZING AFTER MIDNIGHT. AS SUCH...ICY PATCHES MAY 
DEVELOP ON ROADS A FEW HOURS BEFORE SUNRISE AND LINGER THROUGH 10 
AM SATURDAY. 

DRIVERS SHOULD BE ALERT FOR ICE LATE TONIGHT AND IN THE MORNING... 
WHICH WILL BE VERY DIFFICULT TO SEE PRIOR TO SUNRISE. DRIVE 
SLOWLY...ESPECIALLY IN AREAS WHERE THE ROAD APPEARS WET...AS THE 
ROAD MAY ACTUALLY BE COVERED WITH ICE.

&&

LAT...LON 3456 7825 3485 7849 3482 7891 3495 7903
      3483 7918 3483 7933 3476 7933 3463 7945
      3480 7969 3482 7961 3498 7957 3520 7924
      3517 7912 3526 7883 3525 7842 3528 7831
      3518 7816 3490 7814 3474 7819 3470 7811
TIME...MOT...LOC 1957Z 225DEG 20KT 3504 7890

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jan 7, 3:16 PM EST, 1 minute earlier.

Area forecast discussion, Jan 7, 3:16 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EST FRI JAN 7 2011

.SYNOPSIS...
A POWERFUL UPPER LEVEL DISTURBANCE IN A NORTHWEST FLOW ALOFT WILL
CROSS THE REGION THIS EVENING. COLD HIGH PRESSURE WILL BUILD INTO
THE REGION FROM THE NW SATURDAY AND LINGER OVER THE REGION THROUGH
MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 250 PM FRIDAY...

...WINTER WEATHER ADVISORY EXPANDED SLIGHTLY AND EXTENDED TO 10 AM
FOR PORTIONS OF CENTRAL NC TO ACCOUNT FOR ACCUMULATING SNOW THIS
EVENING THROUGH MIDNIGHT AND BLACK ICE POTENTIAL AROUND DAYBREAK
SATURDAY...

...CURRENT OBSERVATIONS AND RECENT TRENDS SUGGEST THE AMOUNT OF
ACCUMULATING SNOW WILL BE A LITTLE LESS THEN PREVIOUSLY THOUGHT...

A VERY STRONG MID/UPPER LEVEL SHORT WAVE LOCATED JUST NW OF KANSAS
CITY AS OF 18Z WILL RAPIDLY DIVE SOUTHEAST REACHING THE SOUTHERN
APPALACHIANS BY 00 UTC AND INTO EASTERN NC BY 06 UTC. THIS SYSTEM IS
EXPECTED TO AMPLIFY AS IT REACHES THE BASE OF THE DEVELOPING LONG
WAVE TROF OVER THE E CONUS. AN ASSOCIATED A WEAK SFC WAVE IS
EXPECTED TO DEVELOP IN THE LEE OF THE APPALACHIANS ACROSS W NC LATE
THIS AFTERNOON AND THEN TRACK QUICKLY EAST.

RECENT RADAR TRENDS SHOW PRECIPITATION BLOSSOMING ACROSS THE TN
VALLEY AND LOCAL RADAR IMAGERY SHOWS PRECIPITATION DEVELOPING ALONG
AND NOW JUST DOWN STREAM OF THE MOUNTAINS. METAR REPORTS INDICATED
LIGHT RAIN JUST EAST OF ASHEVILLE. AN EXPERIMENTAL VERTICALLY
POINTING RADAR IN GREENSBORO IS INDICATING THICKENING MID CLOUDS AND
POTENTIALLY SOME PRECIPITATION DEVELOPING ALOFT AT AROUND 10KFT.

LATEST NWP GUIDANCE IS IN RELATIVELY GOOD AGREEMENT THAT
PRECIPITATION WILL EXPAND EAST AND DEVELOP ACROSS THE FOOTHILLS AND
W PIEDMONT DURING THE NEXT FEW HOURS AND THEN PUSH EAST THIS
EVENING. QPF AMOUNTS FROM THE 12Z NAM/GFS/ECMWF AGREE CLOSELY WITH
0.1 TO AS MUCH AS 0.2 INCHES OF QPF ACROSS CENTRAL NC THROUGH 06Z.
THE AXIS OF HEAVIEST PRECIP SHOULD EXTEND FROM NEAR CHARLOTTE EAST
ACROSS THE SANDHILLS TO NEAR GOLDSBORO. THE SHORTWAVE TROUGH IS
FOLLOWING A FAVORABLE TRACK FOR PRODUCING SOME QPF IN CENTRAL NC AND
THAT MESOSCALE FORCING AND INSTABILITY SUGGEST THAT BRIEF PERIODS OF
HEAVIER PRECIPITATION IS POSSIBLE ESPECIALLY ACROSS THE SOUTHERN
PIEDMONT AND SANDHILLS.

ONE NOTEWORTHY CHANGE IN THE FORECAST THAT SURFACE TEMPS HAVE WARMED
WELL INTO THE LOWER AND EVEN MID 40S THIS AFTERNOON (46 AT KRDU/45
AT KGSO AND 48 AT KVUJ). DEWPOINTS HAVE ALSO REACHED THE MID 20S TO
AROUND 30. A GOOD AMOUNT OF SUNSHINE THIS MORNING COMBINED WITH A
SOUTH/SOUTHWEST FLOW AT AROUND 6-10 KTS AT THE SFC HAS RESULTED IN
THE WARMING AND THE INCREASE IN LOW LEVEL MOISTURE. THESE CONDITIONS
ALONG WITH A FAIRLY LIGHT QPF EVENT ARE NOT FAVORABLE INGREDIENTS
FOR A SIGNIFICANT WINTER EVENT IN CENTRAL NC. THE PRECIPITATION IS
LIKELY TO BEGIN AS RAIN IN MOST LOCATIONS AND THEN TRANSITION OVER
TO A MIX OF SNOW AND RAIN BEFORE ENDING AS SNOW LATER THIS EVENING.

WET BULB TEMPERATURES ARE FORECAST TO REMAIN NEAR OR JUST ABOVE
FREEZING THROUGH LATE THIS EVENING SO COOLING FROM EVAPORATION AND
THEN MELTING WILL HAVE A DIFFICULT TIME GETTING SFC TEMPS DOWN TO 32
AND GIVEN THE SHORT DURATION OF PRECIPITATION COOLING FROM DIABATIC
PROCESSES. THIS COMBINED WITH THE WARM BOUNDARY LAYER WILL LIMIT
ACCUMULATIONS.

AS NOTED ABOVE THERE IS SOME POTENTIAL FOR THE PRECIPITATION TO BE
BRIEFLY HEAVY AT TIMES GIVEN THE INSTABILITY IN THE LOW AND MID
LEVELS...STRONG FGEN AND THE VIGOROUS NATURE OF THE SHORT WAVE.
THIS COULD INCREASE THE POTENTIAL FOR SOME ACCUMULATIONS AS HEAVIER
RATES WILL PROMOTE MORE COOLING AND WILL ALLOW THE SNOW TO OVERCOME
THE VERY SHALLOW BUT WARM BOUNDARY LAYER.

CONSIDERING THE ABOVE...EXPECT A SWATH OF ACCUMULATING SNOW
EXTENDING WEST TO EAST ACROSS CENTRAL NC BY MIDNIGHT. A GENERAL HALF
INCH TO AN INCH OF SNOW IS EXPECTED IN THE ADVISORY
AREA...ESPECIALLY ALONG AND A LITTLE SOUTH OF U.S. ROUTE 64. LOCALLY
GREATER ACCUMULATIONS OF 1 TO POSSIBLY 2 INCHES ARE POSSIBLE ACROSS
IN THE SOUTHWEST PIEDMONT AND SANDHILLS WHERE SOME BRIEF HEAVIER
PRECIPITATION IS POSSIBLE. ACCUMULATIONS ARE EXPECTED TO BE REDUCED
NEAR THE VA BORDER WHERE LESS QPF IS EXPECTED AND EAST OF I95 WHERE
A WARM AIRMASS WILL REDUCE ACCUMULATIONS. WE EXPANDED THE WINTER
WEATHER ADVISORY TO INCLUDE ANSON AND RICHMOND COUNTIES AS THEY HAVE
A POTENTIAL TO SEE THE HEAVIER PRECIPITATION RATES. ALSO EXTENDED
THE ADVISORY TO 10 AM ON SATURDAY AS THERE IS A GOOD POTENTIAL FOR
SOME BLACK ICE DEVELOPING TOWARD DAYBREAK AS SKIES CLEAR AND
SLIGHTLY DRIER AIR MOVES IN.

CLEARING SKIES AND COLD ADVECTION IN THE LOW LEVELS IN THE WAKE OF
THE EXITING SHORT WAVE SUPPORTS MORNING LOWS IN THE MID 20S TO
AROUND 30 DEGREES BY SATURDAY MORNING. BRISK CONDITIONS ARE EXPECTED
ON SATURDAY WITH HIGHS IN THE UPPER 30S TO LOWER 40S. EXPECT SOME
STRATO CU TO DEVELOP BUT OTHERWISE MOSTLY CLEAR SKIES. -BLAES

&&

.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AS OF 305 PM FRIDAY...

HIGH PRESSURE WILL TEMPORARILY BUILD ONTO THE AREA FROM FAR NW OVER
SOUTH CENTRAL CANADA ON SATURDAY NIGHT THROUGH SUNDAY. THE CYCLONIC
VORTEX OVER THE GREAT LAKES WILL QUICKLY WOBBLE NE TO THE NORTH
ATLANTIC. H10-H85 THICKNESSES A FORECAST TO FALL TO BELOW
1260M..WHICH EQUATES TO UPPER TEENS TO AROUND 20 BASED ON LOCAL
CLIMATOLOGY.  HIGHS SUNDAY IN THE MID 30S.  MUCH OF THE AREA LOOKS
TO REMAIN MOSTLY CLEAR SUNDAY NIGHT AS A WEATHER SYSTEM MOVES
THROUGH THE DEEP SOUTH.  THIS SHOULD ALLOW LOWS TO FALL INTO THE MID
20S TO NEAR 20 IN THE FAR NORTHEAST.

CONCERNING THE POTENTIAL WINTER SYSTEM TO AFFECT REGION MONDAY AND
TUESDAY...DISTURBANCES IN THE SPLIT FLOW OVER THE WEST COAST HAVE
JUST TODAY BECOME WELL SAMPLED AS THEY MOVE INTO THE DESERT
SOUTHWEST AND PACIFIC NORTHEAST RESPECTIVELY.  MODELS CONTINUE TO
INDICATE THE SOUTHERN STREAM WAVE WILL EJECT EASTWARD AND DEAMPLIFY
AS IT CROSSES THE MID-MISSISSIPPI VALLEY REGION ON SUNDAY.  ON ITS
HEELS...THE NORTHERN STREAM WAVE WILL DIG SOUTH THROUGH THE ROCKIES
THROUGH MONDAY.  THERE HAS BEEN A TREND TO DEAMPLIFY THE SOUTHERN
WAVE MORE AND PULL IT NORTH THROUGH THE TENN VALLEY...WHICH LEADS TO
A WEAKER SURFACE LOW ALONG THE GULF COAST AND A SECONDARY WAVE WEST
OF THE MOUNTAINS.  GOOD AGREEMENT AT 84HRS (MONDAY EVENING) OF A LOW CROSSING
FLORIDA AND MOVING UP THE CAROLINA COAST MONDAY NIGHT AND TUESDAY....WITH
MOISTURE SURGING ACROSS THE AREA SOUTHWEST TO NORTHEAST MIDDAY
MONDAY THROUGH TUESDAY MORNING...EXITING TO THE NE DURING THE DAY
TUESDAY.

CONCERNING PTYPES...QUITE A BIT OF UNCERTAINTY REMAINS...BUT A WEAK
COASTAL LOW...LACK OF A TRUE HIGH PRESSURE TO THE NORTH...AND A
SECONDARY SURFACE LOW AND H85 LOW WEST OF THE MOUNTAINS SUPPORTS A
MORE MIXED PTYPE EVENT.  SINCE THE LEAD SHORTWAVE IS FORECAST TO BE
DEAMPLIFIED AND THE BEST HEIGHT FALLS WITH THE NORTHERN WAVE ARE
PROGGED TO OCCUR OVER THE OHIO VALLEY..PRECIP AMOUNTS LOOK TO BE
MAINLY DRIVEN BY MODEST WARM ADVECTION FROM THE SOUTHEAST.  THIS ALSO
ARGUES FOR A  TRANSITION FROM SNOW AT ONSET TO A PTYPE MIX LATE
MONDAY THROUGH TUESDAY MORNING (SNOW NW AND RAIN SE)...FITTING CLIMATOLOGY
QUITE WELL.  GFS/ECMWF CRITICAL THICKNESS NOMOGRAMS SUPPORT THIS
THINKING ALSO...SO THE CURRENT FORECAST REFLECTS MORE IN THE WAY OF
A MIX FOR A LARGER PORTION OF THE CWA TO THE SOUTHEAST OF THE TRIAD.

TEMPS STARTING MONDAY MORNING WILL BE LARGELY INFLUENCED BY THE
TIMING OF PRECIP ONSET...BUT GIVEN A COLD START WILL LIKELY HAVE A
HARD TIME SURPASSING THE MID 30S...MAYBE UPPER 30S WHERE PRECIP
HOLDS OFF LONGEST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 305 PM FRIDAY...

CLEARING EXPECT TUESDAY NIGHT WITH TRANQUIL CONDITIONS EXPECTED
THROUGH THE END OF THE WEEK.  ARCTIC HIGH PRESSURE WILL BUILD SOUTH
OUT OF CANADA AND ACROSS THE CENTRAL US TO THE EAST COAST.  THIS
WILL BRING ANOTHER PERIOD OF WELL BELOW AVERAGE TEMPS...HIGHS IN THE
30S...LOWS IN THE TEENS AND LOWER 20S.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 1250 PM FRIDAY...

VFR CONDITIONS WILL CONTINUE THIS AFTERNOON BEFORE MVFR/IFR
CONDITIONS SPREAD ACROSS THE AREA LATE THIS AFTERNOON INTO THIS
EVENING FROM THE WEST. AN UPPER LEVEL STORM SYSTEM WILL PRODUCE A
SHORT 3-5 HOUR PERIOD OF PRECIPITATION THAT WILL LIKELY BEGIN AS
RAIN OR MIXED RAIN AND SNOW AND THEN CHANGE TO MOSTLY SNOW AFTER
DARK. THE PRECIPITATION WILL BE MOST SIGNIFICANT ACROSS THE SOUTHERN
AND EASTERN TAF SITES (KFAY/KRDU/KRWI) WITH A BRIEF PERIOD OF
HEAVIER PRECIPITATION POSSIBLE.

GENERAL VFR CONDITIONS ARE EXPECTED TO RETURN BETWEEN 06 TO 12Z
SATURDAY AS THE STORM SYSTEM MOVES EAST. A PERIOD OF LINGERING
MVFR/IFR CONDITION ARE POSSIBLE AFTER MIDNIGHT INTO THE EARLY
MORNING HOURS ACROSS THE NW PIEDMONT TAF LOCATIONS (KGSO/KINT).
COLD ADVECTION AND AN INCREASING FLOW ALOFT WILL RESULT IN GUSTY
NORTHWEST WINDS ON SATURDAY AFTERNOON.

VFR CONDITIONS ARE EXPECTED THROUGH THE WEEKEND WITH THE NEXT STORM
SYSTEM APPROACHING EARLY MONDAY. A PERIOD OF ADVERSE AVIATION
CONDITIONS APPEAR MORE AND MORE LIKELY ON MONDAY THROUGH TUESDAY AS
A POTENTIAL WINTER STORM SYSTEM MOVES THROUGH THE SOUTHEAST. -BLAES

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR
NCZ007>011-021>028-038>043-073>078-083-084.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...BLAES
Hazardous weather outlook, Jan 7, 3:54 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
354 AM EST FRI JAN 7 2011

NCZ007>011-021>028-038>043-073>078-081130-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
354 AM EST FRI JAN 7 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A LOW PRESSURE SYSTEM...LADEN WITH GULF AND ATLANTIC MOISTURE...WILL
TRACK FROM THE NORTHERN GULF OF MEXICO TO THE NORTH CAROLINA COAST
MONDAY THROUGH TUESDAY...AT WHICH TIME THERE IS A GOOD CHANCE OF
ADDITIONAL WINTRY PRECIPITATION ACROSS CENTRAL NORTH CAROLINA.

NCZ083>086-088-089-081130-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
354 AM EST FRI JAN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PASSAGE OF A POTENT UPPER LEVEL DISTURBANCE AND ACCOMPANYING
SURFACE LOW PRESSURE CENTER WILL CAUSE A SWATH OF RAIN TO
OVERSPREAD SOUTHERN NC THIS AFTERNOON INTO TONIGHT. THE RAIN MAY
BRIEFLY MIX WITH A LITTLE WET SNOW FOR A COUPLE OF HOURS BEFORE
ENDING FROM WEST TO BETWEEN 9 PM AND MIDNIGHT AROUND WADESBORO AND
ROCKINGHAM...AND BETWEEN MIDNIGHT AND 4 AM FROM AROUND
FAYETTEVILLE TO CLINTON. LITTLE TO NO SNOW ACCUMULATION CAN BE
EXPECTED. HOWEVER...TEMPERATURES WILL COOL BELOW FREEZING ONCE THE
PRECIPITATION TAPERS OFF AND SKIES CLEAR...AND THIS WILL CAUSE
REMAINING MOISTURE TO CREATE AREAS OF BLACK ICE THROUGH
SATURDAY MORNING. A WINTER WEATHER ADVISORY FOR BLACK ICE MAY BE
NEEDED FOR LATE TONIGHT INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER LOW PRESSURE SYSTEM...ONE LADEN WITH GULF AND ATLANTIC
MOISTURE...WILL TRACK FROM THE NORTHERN GULF OF MEXICO TO THE
NORTH CAROLINA COAST MONDAY THROUGH TUESDAY...AT WHICH TIME
THERE IS A GOOD CHANCE OF A WINTRY MIX OF PRECIPITATION ACROSS
CENTRAL NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER LOCAL MEDIA
FOR FURTHER DETAILS OR UPDATES.

MWS

In the hours before

Special weather statement, Jan 7, 3:17 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EST FRI JAN 7 2011

NCZ085-086-088-089-080500-
CUMBERLAND-HOKE-SAMPSON-SCOTLAND-
317 PM EST FRI JAN 7 2011

...PATCHY ICE WILL BE POSSIBLE ON ROADS LATER TONIGHT THROUGH MID
MORNING SATURDAY...

A MIX OF LIGHT RAIN AND SNOW WILL DEVELOP ACROSS THE AREA THIS
EVENING. THIS MIXTURE WILL CHANGE OVER TO ALL SNOW EARLY TONIGHT
BEFORE ENDING SHORTLY AFTER MIDNIGHT. ROAD AND GROUND TEMPERATURES
WILL BE WELL ABOVE FREEZING AND NO SNOW ACCUMULATION IS EXPECTED.

ROADS WILL BE WET AFTER THE SNOW ENDS...HOWEVER...AND TEMPERATURES
WILL FALL BELOW FREEZING AFTER MIDNIGHT. AS SUCH...ICY PATCHES MAY
DEVELOP ON ROADS A FEW HOURS BEFORE SUNRISE AND LINGER THROUGH 10
AM SATURDAY.

DRIVERS SHOULD BE ALERT FOR ICE LATE TONIGHT AND IN THE MORNING...
WHICH WILL BE VERY DIFFICULT TO SEE PRIOR TO SUNRISE. DRIVE
SLOWLY...ESPECIALLY IN AREAS WHERE THE ROAD APPEARS WET...AS THE
ROAD MAY ACTUALLY BE COVERED WITH ICE.

&&

LAT...LON 3456 7825 3485 7849 3482 7891 3495 7903
      3483 7918 3483 7933 3476 7933 3463 7945
      3480 7969 3482 7961 3498 7957 3520 7924
      3517 7912 3526 7883 3525 7842 3528 7831
      3518 7816 3490 7814 3474 7819 3470 7811
TIME...MOT...LOC 1957Z 225DEG 20KT 3504 7890

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:05 AM ESTWinter Weather AdvisoryRAHAlamance, Anson, Chatham, Davidson, Durham, Edgecombe and 21 more19 hr

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.